Get your Health question answered in 3 easy steps

194 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

How is Eptoin in Seizures in sleep ?

My father is suffering from convulsions in sleep and doctor has prescribed Eptoin 100 mg (three tablets a day). This happened in Jan 2008 but he started taking Eptoin from Jan 2009. After some time, he developed memory problem and for that doctor prescribed him Flovite 5.0 and Supradyn (after having blood test ). But he is losing weight and he thinks that this is because of Eptoin. He is insisting of leaving this medicine but I know that seizures will re-occur. What should I do now? How can I reduce the dose? Is weight loss because of this medicine? If not, then what could be the reason? Please do guide me. Thanks.
Wed, 21 Sep 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  
Lab Tests
  Anonymous's Response
thanks
Eptoin is an antiepileptic drug and you should not stop or reduce it before consulting your doctor because the benefit of this drug more than its risk

Supradyn is multivitamins supplements and Flovite is prescribed in treatment of some types of anemia,,your father may not have enough food to make him healthy or may have some problems in gastrointestinal tract.. thanks
  User's Response
Thanks a lot Dr. Moha
Neurologist Dr. Shiva Kumar R's  Response
Thanks for using healthcaremagic. Eptoin does not cause weight loss. Try to see if there is any other cause for the weight loss. If still he insists to stop we can change the medicine under supervision. Bye
I find this answer helpful
  Anonymous's Response
My 9 YR OLD Son is having Seizer in sleep, and started only jan-11, since then he got 3 seizers till now. Doctor advised to do Blood/ Urin test and MRI. But no cause found in these tests. Now doctor advised to start EPTOIN 100MG & syp betomin.
I know there are some side effect of EPTOIN tab. Is there any Homeopathy treatment for this ??? Pl advice...
Cardiologist Dr. Naresh Ruparelia's  Response
Hi well come HCM.
Eptoin is given to prevent convulsion and is to be taken atleast for 3 to 5yrs regularly
from the last episode of convulsion in prescribed dose. supradyn and folic acid are given
for nutritional support. How ever if your father is not happy with drug other anti convulsion drug like sodium val proate which has better exeptance in doctors and pts.
because of lesser side effect and safety for pralong use. other drug like carbemazepine ie tegratol or mazetol can be tried. thanks and take care.
can





I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, my name is Ankita. I have been geeting sleep seizures since feb 2010 and sometimes I get even 2 or 3 in the same night. I have got all the tests like MRI,EEG,ECG done and everything came normal. It is really embarrasing now as my room mate also saw it and she got scared. I dont want people to know about it. Please can you suggest some I can buy over the counter and get rid of this?

doctor1 MD

My dad aged 57m yrs old under medical treatment for Hypertension,Diabetes and Renal Problem. He does his regular check up after 3 months. On 7 Aug he had a CONVALSION in aurangabad and was prescribed the following Eptoin 100mg 1---------1----------1 Folvite 5 mg x----------x----------1 My questions are 1.Should he continues with the above said medicine and if yes then for how long? 2.What are the causes of Convalsion?

doctor1 MD

Hi, i have a two and half month baby who had seizures recently,MRI scans revealed Leukodostrophy for which Torch and TMS (Blood & urine) tests were conducted. Torch showed CMV postive and TMS (both urine and blood) were negative,now the doctors have advised us to give EPTOIN 2 ml twice daily to the baby. can you please advise me as to the cause of the seizure (is it due to leukodostrophy), what are the side effects of this medicine and for how long should this medicine be continued Age of baby: 2.5 months Height : 57 cms weight : 4.46 kgs Please advise Thanks Puneet

Recent questions on Blood test

doctor1 MD

Hi doctor, I am paromita. I have hypothyroidism problem and taking eltroxin 100 mg. I am suffering hair falls problem from last two years. 8 months back I checked my iron, it was good but serrum ferritin level was 17 . so I was taking fefolz and after 4 month ferritin lebel increased to 36. Then I stopped my medicine and now again my serrum ferritin lebel is 23. my hair falls has increased. So what should I do now ? How long I should take iron tablet?

doctor1 MD

Goodday doc. i m 30yrs old male wt 97kg, ht 179cm. past few days was going through sleepleess nights, on 16th june had slight soar throat,on 17 had to go for an hectic official work by the end of the day i was feeling very weak and decided to go to the doc, who diagnosed as normal fever due to junk food. picked an injection and gave me antibiotic (Duet 625) 3 times a day. which i m still consuming. but on saturday night the fever repeated,which was alarming hence i decided to get my blood checked for any viral, Unfortunately no doctor r available hence did few test in which SGPT count is 102IU/L, direct Bilirubin is 0.40mg/dl on higher side & in CBC & ESR test Erythrocyte count is 4.40& Haematocrit(Hct,PCV) 39.7 on lower side. I m continously monitoring my temperature which has not gone below 100 F , right now is 102 F, no headache slight cough ......past few hrs consuming Crocin along with antibiotic pls guide me

doctor1 MD

I am prediabetic and my blood pressure has been less than 120/80 in the last year. I tested for microalbumin 2.5 months ago and it was 33. I also am taking immipramine 25 mg for a long time. Could there be a mistake in my test and what is the reason for microalbumin to be 33

doctor1 MD

I am 37 years old. High Bp patient for the past two years.I take Nebicard 5mg,daxid 50 mg in morning and taking cresar 40 mg and somproz 40mg in the night. My triglycerides is 366 when glucose test done for sugar in appollo hospital. sugar range is before 110, after 210 mg.doctor give capsule maxepa for lowering tgl. after taking 1 month, i feel that tired and standing is difficult. doctor recommend lowtgl tablet instead of maxepa capsules. But after that all times hugry and no energy and strength totally. What is the reason?

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but tonight I am again fighting to stay awake. I saw my Doctor yesterday, she did a blood test . Thank you, XXXX

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal cancer or gallbladder problems?